Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 21, 2018, 5:36 PM CST for Madison County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2018, 5:36 PM CST (23:36 UTC)
- Expired
- Feb 21, 2018, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 5:45 PM CST | FLASH FLOOD | 5 Ssw Canton, MS | ISOLATED AREAS BETWEEN CANTON AND MADISON ON HWY 51 HAVE WATER ON THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
397
WGUS54 KJAN 212336
FFWJAN
MSC089-220230-
/O.NEW.KJAN.FF.W.0005.180221T2336Z-180222T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
536 PM CST WED FEB 21 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Madison County in central Mississippi...
* Until 830 PM CST
* At 536 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jackson, Madison, Ridgeland, Canton, Annandale, Gluckstadt and
Sharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3250 8997 3248 9002 3244 9005 3244 9007
3242 9006 3242 9007 3240 9007 3240 9024
3266 9022 3267 9020 3269 9015 3269 9014
3270 9013 3270 9010 3273 9007 3274 9000
3266 8987
$$
TW1 follow-up statement
470
WGUS74 KJAN 220028
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
628 PM CST WED FEB 21 2018
MSC089-220037-
/O.CAN.KJAN.FF.W.0005.000000T0000Z-180222T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MS-
628 PM CST WED FEB 21 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters are recededing. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3250 8997 3248 9002 3244 9005 3244 9007
3242 9006 3242 9007 3240 9007 3240 9024
3266 9022 3267 9020 3269 9015 3269 9014
3270 9013 3270 9010 3273 9007 3274 9000
3266 8987
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 4:10 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 21, 4:10 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
410 PM CST Wed Feb 21 2018
...UNSEASONABLE WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...
.DISCUSSION...
Tonight and Thursday: Mid afternoon surface analysis had a nearly
stationary front near a Eupora Mississippi to Winnsboro Louisiana
line. An MCV was noted over our northeast Louisiana parishes
tracking ease northeast along this front. Local radars continued to
show most of the rainfall across our area along and behind this
boundary. There remains a low chance of severe storms along and just
ahead of this boundary through this afternoon. Damaging wind gusts
and a brief tornado or two remain the main threats although heavy
rainfall will also accompany the strongest storms. The severe storm
threat will end by this evening and no additional Tornado Watches
are expected. The flash flood threat will continue into Thursday
morning however, generally northwest of a Greenwood Mississippi to
Winnsboro Louisiana line. The stalled front will move back to the
northwest Thursday as surface and mid level ridging strengthen back
over the area from the east. Otherwise a warmer than normal and
moister than normal airmass will remain much of east Mississippi
spreading west again Thursday. Near record afternoon highs and
record warm morning lows will likely be set again and several sites.
/22/
Tomorrow Night through Friday:
The boundary that has been continuing to dump an abundant amount of
rainfall to our northwest will retreat to the north come late
Thursday/Friday morning. A few scattered rain showers can't be ruled
out Friday during the day but the majority of the region will be
dry. Sticky conditions on Friday however can't be avoid as dewpoints
linger in the mid 60s; high temperatures will be in the upper 70s.
Saturday, ahead of the cold front, is expected to be very windy
after sunrise as the atmosphere starts to mix and bring strong winds
aloft to the surface. Model soundings show winds aloft 35-45kts
around 850mbs. Sustain winds from the south of 20-25kts with gusts
to 30-35kts are being highlighted during the Saturday afternoon
period. Don't be surprised if a limited threat for high wind comes
out in the next 24 hours. With strong warm advection, temperatures
will once again over achieve and be in the mid-80s south of I-20 and
upper 70s to the north.
Late Saturday evening and early Sunday morning hours is when an
upper level trough moves in from our west along with deep low level
low positions in the Great Plains. A higher chance of severe storms
during this time period has been highlighted by SPC several days in
advance. The combination of steep mid-level lapse rates, over 1000
Joules/km of CAPE, sufficient surface to 6km shear (above 30kts),
and helicity values over 150 m2/s2 some areas creates the danger for
hazardous conditions. A limited threat for storms has already been
highlighted in our HWO. Before sunrise storms are expected to push
out to the southeast and lingering rain showers will prevail. Skies
are expected to clear out Sunday morning in the Northern Delta,
however clouds and scattered rain showers to our southeast may stick
around as the front stalls near the coast. Monday afternoon into
Tuesday high pressure to our northeast will building and light rain
showers will continue to push towards the coast.
The middle of next week another surface low will develop over
Oklahoma and scattered rain showers and isolated thunderstorms are
expected to develop Tuesday evening into Thursday. If you are
looking for a break from rain, the later of next week looks pleasant
as a strong surface high develops in Central Canada. Cooler
temperatures may once again make an appearance. /SKH/
&&
.AVIATION...
18Z TAF discussion:
MVFR cigs with -RA were observed at GLH at 18Z while VFR conds
were observed elsewhere. MVFR cigs wl remain psbl this aftn at
GLH-GWO with -SHRA and vcty TSRA activity wl affect HKS and JAN
this aftn as well. Rain wl become more confined to the nw tonight
while cigs gradually lower to MVFR then IFR areawide by 10Z. IFR
cigs wl be slow to improve Thu becoming MVFR areawide by 17Z. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 83 64 78 / 72 50 14 24
Meridian 63 83 61 79 / 44 16 13 19
Vicksburg 63 80 65 79 / 91 75 19 26
Hattiesburg 65 83 62 79 / 27 12 15 24
Natchez 67 81 66 79 / 79 69 18 26
Greenville 55 69 63 76 / 100 92 24 29
Greenwood 62 77 64 77 / 95 80 20 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
035-040-041.
LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
016-023-025.
AR...Flash Flood Watch through Thursday morning for ARZ074-075.
&&
12/22Hazardous weather outlook, Feb 21, 10:21 AM CST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1021 AM CST Wed Feb 21 2018 ARZ074-075-LAZ007-MSZ018-019-034-221630- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Elevated TIMING...remainder of today through Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are expected this afternoon and tonight. Total rainfall amounts of 3 to 5 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall and flash flooding will remain a possibility into Thursday morning. (www.weather.gov/images/jan/graphicast/image1.png) Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. MSZ028>033-038-039-045-046-050>052-055>058-061>066-072>074-221630- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee- Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. LAZ008-009-MSZ035-040-041-221630- West Carroll-East Carroll-Humphreys-Issaquena-Sharkey- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Elevated TIMING...remainder of today through Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are expected this afternoon and tonight. Total rainfall amounts of 3 to 5 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Isolated severe storms capable of producing damaging wind gusts are possible this afternoon. A tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall and flash flooding will remain a possibility into Thursday morning. (www.weather.gov/images/jan/graphicast/image1.png) Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today and Saturday night. LAZ015-016-023-221630- Richland-Madison LA-Franklin LA- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Elevated TIMING...remainder of today through Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are expected this afternoon and tonight. Total rainfall amounts of 3 to 5 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today Severe storms capable of producing damaging wind gusts, tornadoes and small hail are possible through this afternoon. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall and flash flooding will remain a possibility into Thursday morning. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ036-042-047-053-221630- Holmes-Yazoo-Warren-Claiborne- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Limited TIMING...remainder of today through Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are possible this afternoon and tonight. Total rainfall amounts of 2 to 4 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Isolated severe storms capable of producing damaging wind gusts are possible this afternoon. A tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today and Saturday night. MSZ037-043-044-048-049-054-059-060-221630- Attala-Madison MS-Leake-Hinds-Rankin-Copiah-Jefferson-Adams- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Isolated severe storms capable of producing damaging wind gusts are possible this afternoon. A tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. LAZ024-025-221630- Catahoula-Tensas- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Limited TIMING...remainder of today through Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are possible this afternoon and tonight. Total rainfall amounts of 2 to 4 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today Severe storms capable of producing damaging wind gusts, tornadoes and small hail are possible through this afternoon. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ025>027-221630- Leflore-Grenada-Carroll- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Limited TIMING...remainder of today through Tonight Heavy rain and thunderstorms resulting in flash flooding and additional river flooding are possible this afternoon and tonight. Total rainfall amounts of 2 to 4 inches are expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall and flash flooding will remain a possibility into Thursday morning. (www.weather.gov/images/jan/graphicast/image1.png) Severe thunderstorms capable of producing damaging wind gusts and a few tornadoes are possible across the region late Saturday afternoon through early Sunday morning. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. LAZ026-221630- Concordia- 1021 AM CST Wed Feb 21 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today Severe storms capable of producing damaging wind gusts, tornadoes and small hail are possible through this afternoon. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. 1 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Feb 21, 4:47 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 PM CST WED FEB 21 2018
MSZ036-037-212315-
Attala MS-Holmes MS-
447 PM CST WED FEB 21 2018
...A STRONG THUNDERSTORM WILL AFFECT HOLMES AND SOUTHWESTERN ATTALA
COUNTIES UNTIL 515 PM CST...
At 446 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Tolarville to near Vaughan. Movement was
northeast at 40 mph.
Dime size hail will be possible with these storms.
Strong thunderstorms will be near...
Ebenezer around 450 PM CST.
Pickens, Howard and Brozville around 455 PM CST.
Franklin, Lexington and Goodman around 505 PM CST.
Durant, Bowling Green, Newport, Emory and Mcadams around 515 PM
CST.
Other locations impacted by these storms include West and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3323 8979 3298 8955 3293 8968 3293 8973
3291 8973 3288 8980 3288 8997 3300 9031
3305 9036 3329 9003
TIME...MOT...LOC 2246Z 236DEG 34KT 3303 9025 3286 9008
BYBSpecial weather statement, Feb 21, 4:54 PM CST, 42 minutes before
Special Weather Statement National Weather Service Jackson MS 454 PM CST WED FEB 21 2018 MSZ048-049-054-212330- Copiah MS-Hinds MS-Rankin MS- 454 PM CST WED FEB 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN RANKIN...SOUTHEASTERN HINDS AND NORTH CENTRAL COPIAH COUNTIES UNTIL 530 PM CST... At 453 PM CST, Meteorologists were tracking a strong thunderstorm near Crystal Springs, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Terry around 505 PM CST. Jackson and Byram around 515 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3190 9040 3199 9053 3227 9030 3216 9015 TIME...MOT...LOC 2253Z 216DEG 34KT 3201 9041 TW
Special weather statement, Feb 21, 5:13 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CST WED FEB 21 2018
MSZ027-028-036-037-220000-
Carroll MS-Attala MS-Montgomery MS-Holmes MS-
513 PM CST WED FEB 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL...NORTHERN ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 PM CST...
At 513 PM CST, Meteorologists were tracking a strong thunderstorm
over Durant, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Possumneck around 520 PM CST.
Hesterville around 530 PM CST.
Poplar Creek around 540 PM CST.
Other locations impacted by this storm include Mccool and West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3346 8951 3346 8938 3345 8940 3343 8942
3344 8944 3343 8945 3329 8945 3329 8932
3318 8932 3300 8991 3318 9005 3356 8951
TIME...MOT...LOC 2313Z 236DEG 49KT 3311 8989
BYBSpecial weather statement, Feb 21, 5:18 PM CST, 18 minutes before
Special Weather Statement National Weather Service Jackson MS 518 PM CST WED FEB 21 2018 MSZ054-055-062-063-212345- Lawrence MS-Copiah MS-Lincoln MS-Simpson MS- 518 PM CST WED FEB 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON... NORTHEASTERN LINCOLN...NORTHWESTERN LAWRENCE AND SOUTHEASTERN COPIAH COUNTIES UNTIL 545 PM CST... At 518 PM CST, Meteorologists were tracking a strong thunderstorm near Sontag, or 11 miles northeast of Brookhaven, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oma around 530 PM CST. Rockport around 535 PM CST. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3159 9026 3165 9040 3193 9027 3184 9002 TIME...MOT...LOC 2318Z 211DEG 32KT 3168 9029 TW
Local storm report, Feb 21, 5:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 SSW WISNER 31.96N 91.66W
02/21/2018 FRANKLIN LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS LOCALIZED FLASH
FLOODING OVER THE NORTHERN PORTIONS OF THE
PARISH. SOME DRIVEWAYS ARE UNDER WATER,
ALONG WITH A PARISH ROAD.
&&Special weather statement, Feb 21, 5:32 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 PM CST WED FEB 21 2018
MSZ048-049-220000-
Hinds MS-Rankin MS-
532 PM CST WED FEB 21 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND EAST
CENTRAL HINDS COUNTIES UNTIL 600 PM CST...
At 532 PM CST, Meteorologists were tracking a strong thunderstorm
over Richland, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Brandon and Flowood around 545 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3212 9010 3223 9024 3240 9012 3240 9007
3244 9007 3244 9006 3235 8988
TIME...MOT...LOC 2332Z 214DEG 28KT 3222 9012
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Bolivar, Washington | 31 days |
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Issaquena, Washington | 32 days |
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 35 days |
| Feb 21, 1:00 PM CST | River Flood Warning | JAN | Adams, Wilkinson | 79 days |
| Feb 21, 2:37 PM CST | Special Weather Statement | JAN | Franklin, Jefferson | 23 min |
| Feb 21, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 52 min |
| Feb 21, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Feb 21, 3:25 PM CST | Special Weather Statement | JAN | Copiah | 50 min |
| Feb 21, 3:32 PM CST | Special Weather Statement | JAN | Yazoo | 43 min |
| Feb 21, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 27 min |
| Feb 21, 4:12 PM CST | Special Weather Statement | JAN | Yazoo | 33 min |
| Feb 21, 4:25 PM CST | Special Weather Statement | JAN | Hinds | 35 min |
| Feb 21, 4:27 PM CST | Special Weather Statement | JAN | Copiah | 33 min |
| Feb 21, 4:38 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 28 min |
| Feb 21, 4:47 PM CST | Special Weather Statement | JAN | Holmes | 28 min |
| Feb 21, 4:54 PM CST | Special Weather Statement | JAN | Hinds | 36 min |
| Feb 21, 5:10 PM CST | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Feb 21, 5:13 PM CST | Special Weather Statement | JAN | Attala | 47 min |
| Feb 21, 5:18 PM CST | Special Weather Statement | JAN | Lawrence | 27 min |
| Feb 21, 5:32 PM CST | Special Weather Statement | JAN | Rankin | 28 min |
| Feb 21, 5:39 PM CST | Special Weather Statement | JAN | Simpson | 51 min |
| Feb 21, 5:49 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 25 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.